Thunderstorm Wind, Deuel
- When
- September 6, 3:07 PM MST
- Where
- Deuel County, 5 mi N of Big Spgs
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- COOP Observer
- Coordinates
- 41.142, -102.080
Isolated thunderstorms developed over Southwest Nebraska. These produced only a couple of hail and wind events.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
Isolated thunderstorms developed over Southwest Nebraska. These produced only a couple of hail and wind events.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Sep 6, 12:44 PM MST, 2 hours 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 244 PM CDT THU SEP 6 2007 ...FORECAST CHALLENGES ARE PRECIPITATION CHANCES MIDWEEK AND TEMPERATURES... .SYNOPSIS...WV IMAGERY INDICATING NUMEROUS UPPER LVL WAVES ACROSS THE NRN PLAINS AND NRN ROCKIES THIS AFTERNOON. EASTERN MOST WAVE IS LIFTING ACROSS CENTRAL AND EASTERN SO DAK ATTM. ANOTHER WAVE IS LIFTING INTO NERN WYOMING AND THE THIRD ACROSS CENTRAL MT. CONVECTION ASSOCIATED WITH THE EASTERN MOST TWO...LIFTING IN TO ERN SO DAK...AS WELL AS NERN WY...NWRN NEBR AND WRN SO DAK. SURFACE ANALYSIS AT 19Z INDICATING A SFC TROF EXTENDING FROM ERN SO DAK...SSWD INTO CENTRAL AND SWRN NEBRASKA. TEMPERATURES RANGED FROM AROUND 70 IN THE NORTH TO THE LWR 80S SOUTH. .DISCUSSION... NEAR TERM (TONIGHT THROUGH SUNDAY)...MAIN CHALLENGES BEYOND TONIGHT ARE TEMPERATURES AND PRECIPITATION CHANCES FOR SUNDAY. FOR TONIGHT...AM EXPECTING CONVECTION TO FIRE ACROSS THE CWA OVR THE NEXT COUPLE OF HRS...AS THE EASTERN WYOMING WAVE ENTERS THE PANHANDLE...AND INTERACTS WITH THE SFC TROF AND RICHER LOW LEVEL MOISTURE. BEST CHANCES FOR ORGANIZED CONVECTION WILL BE EAST OF THE SFC TROF...OR EAST OF A VALENTINE TO LBF LINE...WHERE CAPES WILL BE WELL OVER 3000 J/KG. SVR THREAT STILL A POSSIBILITY EAST OF THIS LINE...WHERE DEEP LAYER SHEAR WILL INCREASE TO AOA 50 KTS BY 00Z. ONGOING FCST...HAS A DECENT HANDLE ON POPS WITH SCATTERED TO LIKELY NORTH AND NORTHEAST...WITH ISOLATED POPS SOUTH AND WEST. ONLY MAJOR CHANGES WERE TO SPEED UP ENDING OF PRECIPITATION AS WAVE SPEED AND MODEL TRENDS ARE FASTER. FRIDAY AND SATURDAY WILL BE PLEASANT...WITH HIGH PRESSURE BUILDING OVHD TOMORROW. THIS FEATURE WILL SHIFT EWD FRIDAY NIGHT ALLOWING SRLY FLOW TO RETURN ON SATURDAY. STRONG FRONTAL BOUNDARY WILL APPROACH WESTERN AND NORTH CENTRAL NEBRASKA LATE SATURDAY AS AN UPPR LVL DISTURBANCE LIFTS ACROSS THE DAKOTAS. ONGOING FCST HAS THIS HANDLED WELL AND CONTINUED POPS LOOK GOOD. SUNDAY WILL BE CLOUDY AND COOL AS THE COLD FRONT BECOMES ANCHORED ACROSS NRN KS. DECENT ERLY FLOW AND H85 TEMPS IN THE SINGLE DIGITS WILL LIMIT HIGHS TO THE 60S SUNDAY...SO DECREASED MAX TS ACCORDINGLY. PRECIPITATION CHANCES SHOULD BE LIMITED...AS UPPR SUPPORT REMAINS WEST OF THE AREA UNTIL SUNDAY NIGHT. LONG TERM (MONDAY THROUGH THURSDAY)...BETTER CONSISTENCY NOTED WITH THE MID AND LONG RANGE MODEL SOLUTIONS THIS AM. GFS ENSEMBLES ARE IN BETTER AGREEMENT AS WELL. IRONICALLY...THE 6Z OPERATIONAL GFS SOLN THIS AM IS ACTUALLY THE COOLEST OUTLIER COMPARED TO ENSEMBLE MEAN...SO DIDNT TREND TEMPS AS LOW AS THE GUIDANCE SUGGESTS. IN THE EXTENDED...BEST CHANCES FOR PRECIPITATION REMAIN ON SUNDAY NIGHT AND EARLY MONDAY...BEHIND THE EXITING COLD FRONT AND AHEAD OF AN APPG CANADIAN TROF. BOTH THE 06Z AND 12Z GFS SOLUTIONS INDICATION A PROLONGED PERIOD OF DEEP ISENTROPIC LIFT ACROSS THE HIGH PLAINS FOR SUNDAY AFTERNOON THROUGH MONDAY. THE NEW 12Z GFS RUN HAS SHIFTED THE CORE OF THIS LIFT 50 TO 100 MILES FURTHER NORTH...SO HIGHEST POPS IN THE NRN CWA WILL CONTINUE. && AVIATION... MAINLY VFR CONDITIONS THE NEXT 24 HOURS...HOWEVER AS SEVERAL SURFACE TROFS MOVE ACROSS THE REGION BRIEF MVFR AND EVEN IFR CONDITIONS WILL BE POSSIBLE AS SCT TO NMRS TSRA ARE EXPECTED ALONG THE BOUNDARIES. THUNDERSTORMS WILL LIKELY DROP THE CIGS TO MVFR CONDITIONS WITH OVC015 POSSIBLE. VSBYS DROPPING TO LESS THAN 2 MILES WITH MODERATE TO HEAVY RAINFALL WILL BE POSSIBLE. MAIN/FINAL COLD FRONT/TROF WILL PUSH INTO EASTERN NEBRASKA BY EARLY MORNING WITH SKIES CLEARING BEHIND THE FRONT. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && CLB/MASEK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 317 PM CDT THU SEP 6 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-072030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 317 PM CDT THU SEP 6 2007 /217 PM MDT THU SEP 6 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. AN UPPER LEVEL TROUGH WILL MOVE ACROSS THE REGION TONIGHT AND INTERACT WITH A SURFACE COLD FRONT...PRODUCING SCATTERED SHOWERS AND THUNDERSTORMS. THERE IS A SLIGHT RISK FOR THE THUNDERSTORMS TO BECOME SEVERE...MAINLY EAST OF LINE FROM VALENTINE IN CHERRY COUNTY THROUGH CHAPPELL IN DEUEL COUNTY. LARGE HAIL AND DAMAGING WIND GUSTS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A STRONG COLD FRONT IS FORECAST TO SWEEP ACROSS WESTERN AND NORTH CENTRAL NEBRASKA SATURDAY NIGHT BRINGING A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS SATURDAY NIGHT INTO SUNDAY NIGHT. NO SEVERE THUNDERSTORMS ARE EXPECTED AT THIS TIME. IN ADDITION FALL LIKE TEMPERATURES WILL OCCUR SUNDAY AND MONDAY WITH HIGHS ONLY IN THE 60S MOST AREAS. LOWS TUESDAY MORNING MAY RANGE AS LOW AS THE UPPER 30S TO MID 40S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR AREAS MAINLY EAST OF A LINE FROM SPRINGVIEW IN KEYA PAHA COUNTY THROUGH STOCKVILLE IN FRONTIER COUNTY. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE MASEK
The North Platte radar (KLNX), 155 km away, was scanning. The volume nearest the first event began at 22:07 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
Hail covered the ground.
Heavy rain and very gusty winds accompanied the hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2007Every state in 2007This day in weather historyWarnings in Nebraska, September 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 60115, 60113, 60114.